Nausea and Vomiting......HELP!!!

Discussion in 'Fibromyalgia Main Forum' started by DebP, Apr 1, 2003.

  1. DebP

    DebP New Member

    I have had problems with nausea and vomiting for about 3 years now. No matter what the doc has given me, prevacid, nexium, Zantac....nothing works for it. It doesnt happen every day, or at any particular time of day. It just happens when it happens. Which mind you, is quite embarrassing when you are in public somewhere. I am for the last two weeks having this problem again after not having it for about 6 months. Im wondering, does anyone else have this?? If so, what does your doc say is causing it??? I dont know anything about leaky gut, but could that have something to do with it??? Im just at a loss with this, I dont even leave the house unless I absolutely have to when I am going thru one of these "spells" with the vomiting. I was told that i have GERD, but I dont have heartburn or gas, just the nausea and vomiting. If anyone has any suggestions or can relate and has been dx differently than me, I would certainly love to hear what you have to say on the subject.
    Peace and God Bless
    DebP
  2. DebP

    DebP New Member

    Thanks for your reply....where do I buy digestive enzymes?? I too hardly ever get heartburn and the prevacid I was taking wasnt working for the vomiting so I figured why take it?? Everytime I talk to my doc about this problem he just shrugs his shoulders and says he doesnt know what it is. I have been to a stomach doc (not gonna try to spell it lol) They scoped my esophagus and stomach and found nothing. I have a terrible time with IBS..constipation all the time. Will these enzymes help with that and with the vomiting??? Just wondering if you know. Im grasping at any straw I can find im so sick of this, literally. Also i have never been tested for candida. Do I just ask for a candida test??? Is that what its called?? Sorry for all the questions, just dont know what to do anymore...Well thanks for the info and replying to my post.

    Love and God Bless,
    DebP
  3. dhcpolwnk

    dhcpolwnk New Member

    Lane, what were the differnces in between your husband's GERD and your symptoms, which you described as "more the opposite of what he had"? I was diagnosed with GERD years ago, and my symptoms seem to fit the descriptions I've read, although I often have more heartburn when I *haven't* eaten than when I have, and more during the day than at night. (I used to eat a slice of bread when the heartburn started so the acid would have something besides my insides to work on! That seemed to help a little, but I couldn't go around eating every time the acid reflux kicked up.)

    I tried the 7-day free trial that Nexium used to offer in it's TV commercials, and I was amazed at how much it helped. For the first time in years, the acid seemed to be under control. But since Nexium isn't on the Kaiser formulary, my doctor prescribed Protonix, which also is a proton-pump inhibitor (PPI). That worked very well initially, but I seem to be getting a lot of "breakthrough" acid lately. Undoubtedly, this is partly because of my other medications, many of which can cause heartburn and other GI problems. I've kept things mostly under control with a combination of Protonix (1/day), Zantac 75 (as needed) and Tums (as needed).

    I'm intrigued by your conclusion that you had too *little* acid, rather than too much. That's why I'd like to know more about your symptoms vs. your husband's symptoms.

    Thanks for sharing this information.

    --Laura R.M.

    P.S. What are the digestive enzymes you said you are taking? I usually take lactase when I'm going to eat food with a lot of dairy, and I've been taking probiotics for a while now. I was pleasantly surprised by the positive effect of the probiotics!
  4. IndigoSC

    IndigoSC New Member

    My doctor gave me a script for phenergan when I was really sick and nauseas from a sinus infection and it's about the only thing that has ever worked for me as far as nausea and vomiting go. I also take over the counter tagament sometimes for heartburn.
  5. Reg1

    Reg1 New Member

    Hi Deb, I gradually started out with nausea maybe once every 2 weeks. But over the weekend, i have been so nausas until i haven't been able to hold any food down. I was also dx Mon with bladder infection, given antis for 3 days, even with food im still nausas. Had blood workup done also. Oh, ive also had a little cough and sometimes not so little, comes with the teritory. Well i took a Prilosec today, felt a little better. I'll be glad when this passes. Reg
    PS I also took a Diflucan on Sunday i think, i might be getting yeast dieoff. Doc couldnot tell me so i figured out myself...............(Gentle Hugs) Reg[This Message was Edited on 04/02/2003]
  6. layinglow

    layinglow New Member

    Deb, I had severe candida overgrowth (determined by stool samples sent to diagnostic lab) in my gut. That sets up irritable bowel syndrome, which I had so much trouble with (became homebound), and then on to leaky gut syndrome, due to the irritation of the lining. Candida can then permeate the intestinal lining, and set up residence in joints, and other organs, as well. I was diagnosed with systemic candiasis.

    I have solved the problem of systemic candida with Berberine complex (barberry "berberine vulgaris, Oregon Grape "berberine aquifolium", and golden seal)

    I was unable to take Nystatin or Diflucan, thus the Berberine Complex. You must also take probiotics to replace the "good flora" in your gut (lactobacillus acidophilus, and bifodobacteria). The best brands are those that need refrigeration, as to avoid kill off of these flora.

    Now for the bad news....I have solved the Candida Problem, and still have the nausea. I do not believe the two are related. I have nausea, on an almost daily basis. I take phenergren for it, and it helps substantially. However I am in the process of doing a liver detox--to see if this might help with the nausea. I have tried many things, and I am beginning to think that a subset of FM patients have nausea as a symptom, and perhaps just controlling it, is the best it gets.

    You may check into B12---nausea, can be a sign of deficiency of that vitamin.

    Best wishes,
    LL
    [This Message was Edited on 04/02/2003]